Alert archive / Arkansas / Tornado Warnings in 2012
Tornado Warning 14, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Feb 29, 2012, 3:08 AM CST for 4 counties in Arkansas. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 29, 2012, 3:08 AM CST (09:08 UTC)
- Expired
- Feb 29, 2012, 3:45 AM CST
- In force
- 37 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Baxter County, AR, Fulton County, AR, Izard County, AR, Marion County, AR
The radar
The Little Rock radar (KLZK), 145 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 29, 3:25 AM CST | HAIL 1 | Norfork, AR | HAIL RANGED IN SIZE FROM PENNY TO QUARTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 10:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 482 m²/s²
- 0-3 km storm-relative helicity
- 563 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
495
WFUS54 KLZK 290908
TORLZK
ARC005-049-065-089-290945-
/O.NEW.KLZK.TO.W.0014.120229T0908Z-120229T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
308 AM CST WED FEB 29 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN MARION COUNTY IN NORTH CENTRAL ARKANSAS...
NORTHWESTERN IZARD COUNTY IN NORTH CENTRAL ARKANSAS...
SOUTHWESTERN FULTON COUNTY IN NORTH CENTRAL ARKANSAS...
SOUTHERN BAXTER COUNTY IN NORTH CENTRAL ARKANSAS...
* UNTIL 345 AM CST
* AT 303 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS SEVERE
STORM WAS LOCATED 6 MILES SOUTH OF YELLVILLE. DOPPLER RADAR SHOWED
THIS SEVERE STORM MOVING EAST AT 65 MPH.
* LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE...
WIDEMAN... SHIPP... SALESVILLE...
RUSH... RODNEY... PINEVILLE...
OXFORD... NORFORK DAM... NORFORK...
LOWER BUFFALO WILDERNESS AREA... LION HILL...
HERRON... GORBY... DIAMOND BAY...
CULP... CARTNEY... CALICO ROCK...
BYRON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3610 9186 3609 9213 3612 9215 3610 9218
3613 9219 3609 9220 3608 9272 3621 9275
3638 9192
TIME...MOT...LOC 0908Z 259DEG 58KT 3616 9262
$$
623 follow-up statements
022
WWUS54 KLZK 290919
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
319 AM CST WED FEB 29 2012
ARC005-049-065-089-290945-
/O.CON.KLZK.TO.W.0014.000000T0000Z-120229T0945Z/
BAXTER AR-FULTON AR-IZARD AR-MARION AR-
319 AM CST WED FEB 29 2012
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN MARION...
NORTHWESTERN IZARD...SOUTHWESTERN FULTON AND SOUTHERN BAXTER COUNTIES
UNTIL 345 AM CST...
AT 316 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR LION HILL...OR 12 MILES SOUTHWEST OF
MOUNTAIN HOME...MOVING EAST AT 65 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THIS DANGEROUS STORM INCLUDE...
WIDEMAN... SHIPP... SALESVILLE...
RODNEY... PINEVILLE... OXFORD...
NORFORK DAM... NORFORK...
LOWER BUFFALO WILDERNESS AREA... LION HILL...
HERRON... GORBY... DIAMOND BAY...
CULP... CARTNEY... CALICO ROCK...
BYRON... BRIARCLIFF...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3610 9186 3609 9213 3612 9215 3610 9218
3612 9219 3609 9220 3612 9254 3625 9254
3638 9192
TIME...MOT...LOC 0920Z 257DEG 55KT 3619 9240
$$
62322 WWUS54 KLZK 290930 SVSLZK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 330 AM CST WED FEB 29 2012 ARC089-290940- /O.CAN.KLZK.TO.W.0014.000000T0000Z-120229T0945Z/ MARION AR- 330 AM CST WED FEB 29 2012 ...THE TORNADO WARNING FOR EAST CENTRAL MARION COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3616 9188 3617 9233 3626 9233 3634 9191 TIME...MOT...LOC 0930Z 257DEG 55KT 3622 9221 $$ ARC005-049-065-290945- /O.CON.KLZK.TO.W.0014.000000T0000Z-120229T0945Z/ BAXTER AR-FULTON AR-IZARD AR- 330 AM CST WED FEB 29 2012 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN IZARD... SOUTHWESTERN FULTON AND EAST CENTRAL BAXTER COUNTIES UNTIL 345 AM CST... AT 326 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR NORFORK...OR 10 MILES SOUTHEAST OF MOUNTAIN HOME...MOVING EAST AT 65 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS DANGEROUS STORM INCLUDE... WIDEMAN... SALESVILLE... RODNEY... OXFORD... NORFORK DAM... NORFORK... BYRON... BEXAR... WILD CHERRY... UNION... MITCHELL... JORDAN... DOLPH... OLD JOE... NORFORK VILLAGE... MATNEY KNOB... LUKA... JORDAN LANDING... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3616 9188 3617 9233 3626 9233 3634 9191 TIME...MOT...LOC 0930Z 257DEG 55KT 3622 9221 $$ 62
356 WWUS54 KLZK 290939 SVSLZK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 339 AM CST WED FEB 29 2012 ARC005-049-065-290949- /O.EXP.KLZK.TO.W.0014.000000T0000Z-120229T0945Z/ BAXTER AR-FULTON AR-IZARD AR- 339 AM CST WED FEB 29 2012 ...THE TORNADO WARNING FOR NORTHWESTERN IZARD...SOUTHWESTERN FULTON AND EAST CENTRAL BAXTER COUNTIES WILL EXPIRE AT 345 AM CST... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN FULTON...NORTHERN IZARD AND NORTHERN SHARP COUNTIES UNTIL 415 AM CST. LAT...LON 3616 9188 3617 9233 3626 9233 3634 9191 TIME...MOT...LOC 0939Z 257DEG 55KT 3625 9204 $$ 62
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Feb 28, 8:15 PM CST, 6 hours 53 minutes earlier.
Area forecast discussion, Feb 28, 8:15 PM CST, 6 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 815 PM CST TUE FEB 28 2012 .UPDATE... MADE SOME MINOR TWEAKS TO POPS FOR THE NEXT 4-6 HOURS AND ALSO TO OVERNIGHT LOWS. REGIONAL OBSERVATIONS AND RADAR IMAGERY SHOWS THE COLD FRONT IN WRN OKLAHOMA HAS NOW OVER TAKEN THE DRYLINE...RESULTING IN AN INCREASE IN CONVECTIVE ACTIVITY ALONG THE BOUNDARY. MEANWHILE THERE HAS BEEN SOME INCREASE IN SHOWER ACTIVITY ACROSS THE NERN QUARTER OF ARKANSAS THIS EVENING...THOUGH ONLY A FEW LIGHTNING STRIKES HAVE BEEN NOTED. UPDATED POPS TO REFLECT ONGOING PRECIP ACROSS NERN ARKANSAS...WITH MENTION OF ISOLD TO SCT THUNDER. GOING BACK WEST...DEVELOPING LINE OF TSTMS IN OKLAHOMA SHOULD MAKE NWRN ARKANSAS BY SHORTLY AFTER MIDNIGHT. POPS AFTER MIDNIGHT REFLECT DEFINITE SHOWERS AND TSTMS IN THE NORTH SO THAT LOOKS GOOD. AS FOR TEMPS...BUMPED UP OVERNIGHT LOWS A TAD...WITH THE BIGGEST CHANGE IN THE NORTHWEST. CLOUD COVER AND WARM ADVECTION INTO THE STATE SHOULD KEEP TEMPS NEARLY STEADY NEAR THEIR CURRENT READINGS THROUGH THE NIGHT. OTHERWISE NO NOTABLE CHANGES WERE MADE OR NEEDED FOR THAT MATTER. && .PREV DISCUSSION... /ISSUED 556 PM CST TUE FEB 28 2012/ AVIATION...29/00Z TAF CYCLE MAINLY MVFR CIGS WL PREVAIL ACRS THE FA THRU THE OVERNIGHT HRS. CONVECTION EXPECTED TO DVLP LATER THIS EVENING AHEAD OF A CDFNT THAT WL APCH WRN AR. VEERING WINDS WL INCRS AS WELL...WITH LLWS INDCD AT NRN AND CNTRL AR TAF SITES THRU THE EARLY MRNG HRS. FNTL BNDRY WL WORK INTO CNTRL AR WED MRNG AND INTO SERN AR BY THE END OF THE PD. SCTD SHRA/TSRA WL CONT VCNTY OF THE CDFNT WED...WITH VFR CONDS RETURNING BEHIND FROPA AS GUSTY WEST WINDS USHER DRIER AIR INTO THE REGION. /44/ PREV DISCUSSION... /ISSUED 241 PM CST TUE FEB 28 2012/ SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT WARM FRONT HAS MOVED NORTH OF I40 THIS AFTERNOON...WITH DEWPOINTS RISING INTO THE 50S AND LOWER 60S. HOWEVER...A CAP HAS LEFT PLENTY OF CLOUD COVER TRAPPED...AND TEMPERATURES HAVE BEEN RELATIVELY SLOW TO WARM. A COLD FRONT ACROSS THE SOUTHERN PLAINS WILL MOVE EAST LATER TONIGHT...AND BE THE SPARK NEEDED TO BREAK CAP AND BRING THUNDERSTORM DEVELOPMENT. THE SPEED OF THIS SYSTEM HAS SLOWED A FEW HOURS FROM THE THINKING MONDAY...WITH THE FRONT NOT ENTERING WESTERN ARKANSAS UNTIL CLOSE TO MIDNIGHT. DUE TO THE FRONT CROSSING DURING THE OVERNIGHT HOURS...THINK THAT SEVERE WEATHER WILL MAINLY CONSIST OF A LINE OF STORMS WITH DAMAGING WINDS. HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT...PARTICULARLY THIS EVENING ACROSS THE NORTHWEST CORNER OF THE STATE. THE FRONT WILL CONTINUE TO BRING RAIN CHANCES FOR WEDNESDAY ACROSS THE SOUTHEAST HALF OF THE STATE. DUE TO THE UPPER SYSTEM MOVING SO FAR NORTH...THE FRONT WILL STALL OVER NORTHERN LOUISIANA WEDNESDAY NIGHT...AND EVENTUALLY MOVE BACK NORTH AS A WARM FRONT THURSDAY NIGHT INTO FRIDAY. THIS WILL THEN INTERACT WITH THE NEXT SYSTEM MOVING ACROSS FRIDAY...BRINGING THE NEXT RAIN CHANCES. DUE TO THE SLOWER NATURE OF THE FRONT...HAVE LOWERED HIGHS FOR WEDNESDAY ABOUT A CATEGORY. TEMPERATURES WILL STILL BE RELATIVELY WARM FOR THE LAST DAY OF FEBRUARY...WITH READINGS IN THE MID 60S TO THE LOWER 70S. LONG TERM...SATURDAY THROUGH TUESDAY COOL HIGH PRESSURE WILL BE PASSING THROUGH THE REGION DURING THE WEEKEND...WITH LITTLE CLOUD COVER NOTED. A WEAK COLD FRONT WILL TRY TO MOVE IN...BUT WILL BE PUSHED BACK TO THE NORTH DUE TO THE HIGH. BY EARLY NEXT WEEK...UPPER FLOW WILL BECOME MORE SOUTHWEST...WHICH WILL ALLOW THE HIGH TO SHIFT EASTWARD. TEMPERATURES WILL WARM SLOWLY INTO MONDAY AND TUESDAY. MODELS DIFFER A BIT TOWARD TUESDAY...WITH THE ECMWF SHOWING A DRY SOLUTION...AND THE GFS SHOWING A GREAT DEAL OF DEEP-LAYER MOISTURE RETURN...AND PRECIPITATION DEVELOPING AS AN UPPER WAVE MAKES ITS WAY UP IN SOUTHWEST FLOW ALOFT. FOR NOW...STUCK WITH A DRY FORECAST DUE TO MODEL VARIABILITY THAT FAR OUT. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 63 63 70 42 / 20 80 40 10 CAMDEN AR 73 65 72 45 / 30 50 60 20 HARRISON AR 62 58 67 39 / 20 80 20 0 HOT SPRINGS AR 66 64 71 43 / 30 60 40 10 LITTLE ROCK AR 66 64 71 44 / 30 60 50 10 MONTICELLO AR 69 65 73 48 / 30 50 60 20 MOUNT IDA AR 64 63 71 42 / 30 60 30 10 MOUNTAIN HOME AR 65 59 68 40 / 20 80 20 0 NEWPORT AR 65 63 71 43 / 20 80 40 10 PINE BLUFF AR 69 65 72 46 / 30 50 60 20 RUSSELLVILLE AR 63 61 70 40 / 30 70 30 10 SEARCY AR 64 63 71 43 / 20 70 40 10 STUTTGART AR 66 64 72 45 / 30 60 50 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 64
Hazardous weather outlook, Feb 28, 4:25 PM CST, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 425 PM CST TUE FEB 28 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-291100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 425 PM CST TUE FEB 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT A COLD FRONT WILL APPROACH ARKANSAS FROM THE WEST LATER TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AS THE EVENING PROGRESSES...WITH THE GREATEST COVERAGE LIKELY AFTER MIDNIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE NORTHERN HALF OF ARKANSAS TONIGHT. DAMAGING WINDS WILL BE THE PRIMARY THREAT...ALONG WITH THE POSSIBILITY OF ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL BE ONGOING ACROSS MUCH OF ARKANSAS WEDNESDAY MORNING...AS THE AFOREMENTIONED COLD FRONT WILL BE LOCATED OVER WESTERN ARKANSAS. THE FRONT WILL CONTINUE MOVING SLOWLY EASTWARD AND IS EXPECTED TO BE SITUATED OVER SOUTHEAST ARKANSAS LATE IN THE DAY. THERE WILL BE A SLIGHT CHANCE OF SEVERE WEATHER WEDNESDAY AHEAD OF THE FRONT...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. ON FRIDAY...ANOTHER SYSTEM WILL CROSS THE PLAINS AND BRING CHANCES FOR SHOWERS AND THUNDERSTORMS BACK TO ARKANSAS. IT REMAINS TOO EARLY TO DETERMINE THE EXACT THREAT FOR ANY SEVERE WEATHER...BUT THIS PERIOD WILL BE MONITORED CLOSELY IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TONIGHT AND DURING THE DAY ON WEDNESDAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51/44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 2:04 AM CST | Severe Thunderstorm Warning | LZK | Boone, Marion | 41 min |
| Feb 29, 2:16 AM CST | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 29 min |
| Feb 29, 2:42 AM CST | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Marion | 48 min |
| Feb 29, 2:43 AM CST | Severe Thunderstorm Warning | LZK | Baxter, Boone, Izard, Marion, Newton, Searcy and 1 more | 44 min |
| Feb 29, 3:28 AM CST | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 47 min |
| Feb 29, 3:38 AM CST | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 37 min |
| Feb 29, 3:49 AM CST | Tornado Warning | LZK | Fulton, Sharp | 26 min |
| Feb 29, 4:01 AM CST | Tornado Warning | LZK | Fulton, Izard, Sharp | 29 min |
| Feb 29, 5:41 AM CST | Special Weather Statement | LZK | Sharp | 14 min |
| Feb 29, 5:49 AM CST | Severe Thunderstorm Warning | LZK | Sharp | 14 min |
| Feb 29, 6:01 AM CST | Special Weather Statement | LZK | Perry | 29 min |
| Feb 29, 6:31 AM CST | Severe Thunderstorm Warning | LZK | Independence, Izard, Sharp | 29 min |
| Feb 29, 7:13 AM CST | Special Weather Statement | LZK | Independence | 32 min |
| Feb 29, 7:17 AM CST | Severe Thunderstorm Warning | LZK | Independence, Sharp | 13 min |
| Feb 29, 7:39 AM CST | Severe Thunderstorm Warning | LZK | Jackson | 21 min |
| Feb 29, 1:29 PM CST | Red Flag Warning | LZK | Baxter, Cleburne, Conway, Fulton, Garland, Independence and 6 more | 5 hr |
Nearby
Tornado Warnings in Arkansas, 2012Every tornado warning in 2012Tornadoes in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.